Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Update... 4 year old got immunizations, trouble with walking....

Thank you all for your replies. : )

So I just gave him a warm bath. Still in the same pain. He about screams if you barely touch it, no pressure.

I took him to the docs, they wanted to check him out. His reg. doctor wasn't in office today : ( So the doctor he met with looked at it, and said well he had the 2 shots in each leg. I don't know why one would hurt more than the other, and why one would hurt so much he couldn't walk. To ice it and give him Motrin.

Of course I'm following docs. orders. I'm just a tad worried because I don't understand why one hurts more than the other. : (

 
Skepticchick

Asked by Skepticchick at 4:42 PM on May. 6, 2010 in Preschoolers (3-4)

Level 17 (3,590 Credits)
This question is closed.
Answers (9)
  • btw, i would not worry too much if there were no fever, no lethargy, ...things like that.
    happy2bmom25

    Answer by happy2bmom25 at 6:04 PM on May. 6, 2010

  • different shots
    CAGirl4

    Answer by CAGirl4 at 4:45 PM on May. 6, 2010

  • I work with microbiologist/immunologists and they told me if a shot hurts after it is given (like a while after it is given) that is the bodies immune responce working. The body sends messengers to the area to see what's going on and picks-up the "dead" virus to make protection in case a "live'" version enters the body, it know how to fight it. One shot hurting more is just a reaction to something new.Tthe other shot (the one that hurts less) the body may already have been exposed to something similar and doesn't need to send as many messagers to see what's going on. Hope this helps!
    Anonymous

    Answer by Anonymous at 4:51 PM on May. 6, 2010

  • which shots were given in the bad leg? is there any fever, or any other symptoms? it just seems as though the pain would lessen after 24 hours.
    happy2bmom25

    Answer by happy2bmom25 at 4:56 PM on May. 6, 2010

  • Sometimes it just happens that way. Sometimes it is the different preparation of the shot and sometimes it is the technique of the person who gave it. If he got two in each leg, maybe the side that is hurting were given too closely together. It is possible, although not probable to hit a nerve when giving any kind of shot.
    I would also ask the doctor if this is going to be reported to the Vaers: : vaccine adverse effects recording system.

    I'm glad that you took him back to the doc and will use ice on it as much as you can. Hopefully he'll be much better tomorrow. :)
    kjrn79

    Answer by kjrn79 at 4:57 PM on May. 6, 2010

  • All of this info is INDEED helpful very helpful and reassuring thank you. : )

    He got the DaPt in the sore leg. The immunizations were for the 5 year old preschool kindergarten immunizations. So it's possible one of the shots is new to him. : )
    Skepticchick

    Answer by Skepticchick at 5:09 PM on May. 6, 2010

  • i was wondering if any nurses were around, like kjrn mentioned, could it be the technique? i would probably call the dr. and ask if they think it might be a good idea to explore nerve damage as a possibility. it seems like pain from the injection should have gotten a bit better by now, and it seems that if this were his immune system responding to the virus, then the reaction wouldn't have started so quickly. but a dr. would be able to look this up for you, i am sure. i did read that there can be stronger reactions to the DTaP after more and more are received. so this would be his 4th or 5th?
    i am praying for your boy!
    happy2bmom25

    Answer by happy2bmom25 at 6:02 PM on May. 6, 2010

  • It simply could be that the needle hit a nerve. I had the pnemonia shot and my arm hurt like hell for over a week, because the nurse hit a nerve. Do what the doc said, it worked for me and have him move the leg around often, so that the muscles don't stiffen up.
    tyfry7496

    Answer by tyfry7496 at 9:28 PM on May. 6, 2010

  • I had the same experience as tyfry....got a shot and they hit a nerve and omg did it hurt! sounds like that might be a possibility.
    Anonymous

    Answer by Anonymous at 8:47 AM on May. 7, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN